Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Felt shooting pain in breast near armpit while on flight and have headache. Advise?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4497 Questions
I am a 56 year old woman. For the first time I felt a slight shooting pain in the upper left breast near the armpit. I was flying and have now arrived at my destination. I've have had only about 5 pains, 1 since arriving 2 hours ago. I have a slight headache - feel stressed over this and am hoping for advice. No heart problems in the family that I know of.
Thank you so much .. 5'8 170lbs, somewhat active
Posted Sat, 7 Sep 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 2 hours later
Brief Answer:

Detailed Answer:
Hi friend,
Welcome to Health Care Magic

     Your symptoms are not typical of Coronary Artery Disease (CAD) – pain from the heart is oppressing, in central chest (and left), worse on effort, relieved by rest, may radiate to shoulders and arms, associated with sweating and so on. However, any pain at this age and situation should be investigated as heart pain or Pulmonary Embolism, – unless proved otherwise.

     EKG ( may be TMT later - Treadmill exercise ECG) / ECHOcardiogram / LABORATORY work-up – may all be necessary for further assessment and assistance. The treating doctor may suggest them depending on need, based on his assessment of the situation.

You SHOULD SEE YOUR DOCTOR AS SOON AS POSSIBLE... Better be safe than sorry - treated if a problem is found / Happy, if it turns out otherwise

Take care     
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Follow-up: Felt shooting pain in breast near armpit while on flight and have headache. Advise? 1 hour later
I have slept, eaten and had fluids. I have not felt any pain since the one when I lasted for a couple seconds. I should mention that I have taken, over the last couple of days Magnesium (it says on bottle chelazome,trohic, bisglycinate. I have taken magnesium citrate for a bit to help me sleep and someone recommended this one. Could this contribute to anything. I will stop taking it now.
Thank you sincerely,

God bless, XXXXXXX
Answered by Dr. Anantharamakrishnan 50 minutes later
Brief Answer:
Get investigated -

Detailed Answer:

It is unlikely to be related to the magnesium supplement...

Absence of pain subsequently, as at present, does not necessarily exclude the problem. At perimenopausal age, with edema - it is better to be investigated and get reassured, than otherwise.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor